MAUDE Adverse Event Report: ST. JUDE MEDICAL (CVD-PLYMOUTH) MAXIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL (CVD-PLYMOUTH) MAXIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406665
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
The sheath of the maximum hemostasis introducer splintered as it was pulled out of the patient.
 
Additional Manufacturer Narrative
The reported event of "sheath of the maximum hemostasis introducer split as it was pulled out of the patient" could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The maximum introducer instructions for use (ifu) states that damage to the valve assembly may occur if inner catheter is withdrawn rapidly.Additionally, the (ifu) cautions that upon removal of the hemostasis introducer proper precautions should be taken to prevent bleeding.
 
Event or Problem Description
The sheath of the maximum hemostasis introducer split as it was pulled out of the patient as part of a completed procedure.

Brand Name
MAXIMUM HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL (CVD-PLYMOUTH)
5050 nathan lane north
plymouth MN 55442
MDR Report Key7878442
Report Number3005334138-2018-00322
Device Sequence Number13908191
Product Code DYB
UDI-Device Identifier05414734015561
UDI-Public05414734015561
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K870374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number406665
Device Catalogue Number406665
Device Lot Number6398638
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer09/27/2018
11/29/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/12/2018
12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight66